# SDR CA090304007

- Difficulty date: March 4, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 11,716 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: 4371
- Condition: Misinstalled
- Location: Magneto
- Part time: 1,713 hours
- Component: Magneto, Slick, 4371
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED FOR PROP STRIKE INSP ON AN ENG. WHEN DISASSEMBLED ROTOR GEAR WAS WORN ON TOP EDGE OF THE TEETH WHERE THE DISTRIBUTOR GEAR SITS DOWN ON THIS EDGE. DISTRIBUTOR GEAR TEETH WERE WORN AT THE BASE OF THE TEETH.  CAUSE OF INTERFERENCE WAS DETERMINED TO BE THAT THE ROTOR WAS NOT SEATED INTO BRGS AND HSG ALLOWING MISALIGNMENT OF THE 2 GEARS. THIS ALSO CAUSED THE CAM THAT OPENS THE POINTS TO SIT TOO HIGH AND NOT FULLY CONTACT THE POINTS ASSY. THIS MAG HAS 1713 HOURS, SHOWS THAT IT MAY NOT BE A SERIOUS ISSUE, BUT IF THE ROTOR HAD BEEN ANY HIGHER THE BRGS IN THE DISTRIBUTOR BLOCK MAY HAVE BEEN SIDE LOADED WHICH COULD CAUSE THE MAG TO FAIL. THIS MAG MAY BE REPLACED DUE TO THE PROP STRIKE AT 1713 HOURS. THE CUSTOMER HAS NOT INFORMED US OF THEIR DECISION AT THIS TIME. 20090304007)
